Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 02:32:20 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 649713
  • Total Topics: 49588
  • Online Today: 149
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 102
Total: 103

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Rash-hives AFTER long term Atripla use  (Read 945 times)

0 Members and 1 Guest are viewing this topic.

Offline xasxas

  • Member
  • Posts: 45
Rash-hives AFTER long term Atripla use
« on: July 05, 2013, 04:54:34 PM »
Hi,

I am up in the middle of the night with a horrendous rash and hives -- sorry if some of this ends up being incoherent.

Anyway, I've been on Atripla for more than 6 months and I've just now started to get a rash and hives.  I think it's from the Atripla because the rash-hives only occur after  I've taken my nightly dose and I've changed a bunch of other things to make sure it wasn't from something else like detergents or bedding.

So, has this happened to anyone else?  Is this a passing side effect?

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Rash-hives AFTER long term Atripla use
« Reply #1 on: July 06, 2013, 06:27:36 AM »
xas, this is definitely something to talk to your doctor about and the sooner, the better.

It sounds like this has been an ongoing problem (how long?), and not just last night. Is it getting worse each time it happens? If so, contact your doctor ASAP.

While the rash associated with starting a new med usually happens in the first four weeks or so, it's not totally unheard of for it to take longer to show up. While the rash is normally harmless (but annoying) and goes away within a week or so, it can potentially be very dangerous (Stevens-Johnson syndrome aka SJS).

Again, you'd be wise to contact your doctor ASAP. If you develop a fever and/or a feeling of burning in you mouth or other mucus membranes, go to a hospital emergency room.

While your rash is most likely to be nothing to worry about, you really should have it evaluated by a doctor. Good luck and let us know how it all turns out.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline mikeyb39

  • Member
  • Posts: 948
Re: Rash-hives AFTER long term Atripla use
« Reply #2 on: July 06, 2013, 08:32:20 AM »
Hi,

I am up in the middle of the night with a horrendous rash and hives -- sorry if some of this ends up being incoherent.

Anyway, I've been on Atripla for more than 6 months and I've just now started to get a rash and hives.  I think it's from the Atripla because the rash-hives only occur after  I've taken my nightly dose and I've changed a bunch of other things to make sure it wasn't from something else like detergents or bedding.

So, has this happened to anyone else?  Is this a passing side effect?

Hi Xasxas,

i'm guessing it probably the Atripla.  I was on it for 7 to 8 months, then i started getting issues with nerve damage in my feet.  It wasn't until my doctor switched me off that i was able to walk and put on a pair of shoes, it took several months before i started to feel normal again after stopping.  So its definitely possible that you are having a delayed symptom.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD
09/05/2014  cd4-850 , VL-UD

Offline xasxas

  • Member
  • Posts: 45
Re: Rash-hives AFTER long term Atripla use
« Reply #3 on: July 06, 2013, 11:18:01 PM »

It sounds like this has been an ongoing problem (how long?), and not just last night. Is it getting worse each time it happens? If so, contact your doctor ASAP.

While the rash associated with starting a new med usually happens in the first four weeks or so, it's not totally unheard of for it to take longer to show up. While the rash is normally harmless (but annoying) and goes away within a week or so, it can potentially be very dangerous (Stevens-Johnson syndrome aka SJS).

Again, you'd be wise to contact your doctor ASAP. If you develop a fever and/or a feeling of burning in you mouth or other mucus membranes, go to a hospital emergency room.

While your rash is most likely to be nothing to worry about, you really should have it evaluated by a doctor. Good luck and let us know how it all turns out.

Ann

Ann & Mikey - thank you for the replies.  I will discuss this with my doc soon, as I have an appointment with him.

This has been going off and on for a couple of weeks.  The first couple of nights were the worst and it's not as bad now -- less frequent and also not as strong a rash.

The hives and rash tend to go away within the hour once I wake up.  And if I take antihistamines before I go to bed, it seems to keep me from getting it.

I really hope I don't have to switch from Atripla as I really like this medical regimen and its really worked well for me.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Rash-hives AFTER long term Atripla use
« Reply #4 on: July 07, 2013, 06:58:59 AM »
xas, if it's gradually getting better and antihistamines help, it's most likely just your body adjusting and it will clear up completely within the next week or two. All the same, you should still discuss it with your doctor.

Hope you feel better soon.
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.